Oklahoma, 2007

Tornado and Hail in Oklahoma, June 19, 2007

June 19, 2007 · NWS AMA · 14 events in 2 counties and zones

large hail and a tornado during the late evening hours. No injuries or fatalities were reported.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

Severe thunderstorms across the central and eastern Oklahoma Panhandle produced damaging winds...large hail and a tornado during the late evening hours. No injuries or fatalities were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 19, 6:43 PM CST, 1 hour 43 minutes earlier.

Area forecast discussion, Jun 19, 6:43 PM CST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
743 PM CDT TUE JUN 19 2007

.AVIATION...
ONGOING STRONG TO SEVERE CONVECTION WILL AFFECT THE AMARILLO AND
DALHART TAF SITES THIS EVENING AND TONIGHT. THUNDERSTORMS OVER
SOUTHWEST KANSAS WILL PUSH SOUTH AND SOUTHWEST AND SHOULD AFFECT THE
GUYMON TAF SITE LATER THIS EVENING AND OVERNIGHT. LOW CLOUDS AND FOG
ARE EXPECTED TO REDEVELOP ONCE AGAIN LATER TONIGHT AND EARLY
WEDNESDAY ACROSS THE PANHANDLES CAUSING IFR TO MVFR CEILINGS AND
VISIBILITIES. VFR CONDITIONS WILL PREVAIL BY LATE TUESDAY MORNING
THROUGH THE AFTERNOON. EAST TO SOUTHEAST WINDS OF 5 TO 15 KNOTS THIS
EVENING WILL BECOME SOUTH AND SOUTHWEST 10 TO 20 KNOTS TUESDAY.

SCHNEIDER

&&

.PREV DISCUSSION... /ISSUED 719 PM CDT TUE JUN 19 2007/

UPDATE...
WITH THE SEVERE WEATHER ONGOING...QUICKLY UPDATED ZFP TO REMOVE
EVENING WORDING AND INCREASE POP CHANCES. COULD STILL SEE THE STORMS
LINGER INTO THE LATE NIGHT AND EARLY MORNING TIME FRAME.

JJB

PREV DISCUSSION... /ISSUED 534 PM CDT TUE JUN 19 2007/

UPDATE...
UPDATED FORECAST TO ACCOUNT FOR THE SEVERE THUNDERSTORM WATCH. THE
WATCH WILL BE IN EFFECT THROUGH 2 AM WEDNESDAY. THERE IS SOME
POTENTIAL FOR THE STORMS IN KANSAS TO DEVELOP INTO AN MCS AND MOVE
SOUTH INTO THE PANHANDLES LATE TONIGHT.

JJB

PREV DISCUSSION... /ISSUED 311 PM CDT TUE JUN 19 2007/

DISCUSSION...
19Z AMA SOUNDING THIS AFTERNOON SHOWS LOTS OF CONVECTIVE POTENTIAL IF
THE CAP CAN BE BROKEN. SOME CONVECTION IS TRYING TO GO IN SOUTHEAST
COLORADO AND NORTHEAST NEW MEXICO WHERE A SURFACE TROUGH IS HELPING
TO FOCUS SOME VERTICAL MOTIONS. THE BEST CHANCE OF THUNDERSTORMS
THROUGH TONIGHT...WHERE THE CAP WILL BE THE WEAKEST...WILL BE ACROSS
THE NORTHERN AND EASTERN CWA. LARGE HAIL AND DAMAGING WINDS WILL BE
BE THE MAIN THREATS WITH THESE STORMS. HOWEVER...A TORNADO CAN NOT BE
RULED OUT GIVEN THE AMOUNT OF CAPE AVAILABLE AND THE DIRECTIONAL
SHEAR AT HAND.

THUNDERSTORMS WILL NOT BE OUT OF THE QUESTION...MAINLY ACROSS THE
NORTHWEST SECTIONS OF THE PANHANDLES...THROUGH THE END OF THIS
WEEK. HOWEVER...WITH UPPER LEVEL RIDGE ONLY BUILDING WITH TIME...
BELIEVE THE WARM MID LEVEL TEMPERATURES WILL KEEP THUNDERSTORMS AT
BAY...SO WILL NOT INSERT THUNDERSTORMS IN THE FORECAST BEYOND
TONIGHT.

MAINLY KEPT WITH THE MEX NUMBERS FOR HIGHS AND LOWS AS THEY HAVE
COOLED A LITTLE OVER THE LAST FEW RUNS. SO CONFIDENCE IN THESE
NUMBERS HAS INCREASED GIVEN THE LATEST SYNOPTIC SITUATION.

AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

11
Hazardous weather outlook, Jun 19, 5:12 PM CST, 3 hours 14 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
612 PM CDT TUE JUN 19 2007

OKZ001>003-TXZ001>020-201100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
612 PM CDT TUE JUN 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 2 AM CDT FOR ALL
OF THE OKLAHOMA AND TEXAS PANHANDLES. LARGE HAIL AND DAMAGING WINDS
ARE EXPECTED TO BE THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE
EASTERN HALF OF THE TEXAS AND OKLAHOMA PANHANDLES SHOULD BE READY
FOR POSSIBLE ACTIVATION THIS AFTERNOON AND TONIGHT.

SCHNEIDER

In the hours before

Local storm report, Jun 19, 7:52 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
852 PM CDT TUE JUN 19 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0837 PM     HAIL             9 ESE AMARILLO          35.15N 101.67W
06/19/2007  E1.50 INCH       RANDALL            TX   PUBLIC

            PUBLIC REPORTED HALF DOLLAR TO PING PONG SIZE HAIL.

&&

JJB
Special weather statement, Jun 19, 8:03 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
903 PM CDT TUE JUN 19 2007

TXZ008-200230-
HUTCHINSON TX-
903 PM CDT TUE JUN 19 2007

...STRONG THUNDERSTORM IN SOUTHEASTERN HUTCHINSON COUNTY...

AT 903 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTHEASTERN HUTCHINSON COUNTY MOVING EAST
AT 15 MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

KRAMAR
Local storm report, Jun 19, 8:09 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
909 PM CDT TUE JUN 19 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0908 PM     HAIL             PANHANDLE               35.35N 101.38W
06/19/2007  E1.00 INCH       CARSON             TX   LAW ENFORCEMENT

&&

SD
Local storm report, Jun 19, 8:13 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
913 PM CDT TUE JUN 19 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0910 PM     HAIL             CANYON                  34.98N 101.92W
06/19/2007  E0.88 INCH       RANDALL            TX   PUBLIC

            RELAYED BY LOCAL TV MEDIA

&&

CK
Special weather statement, Jun 19, 8:14 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
914 PM CDT TUE JUN 19 2007

TXZ017-200245-
RANDALL TX-
914 PM CDT TUE JUN 19 2007

...STRONG THUNDERSTORM IN SOUTHERN RANDALL COUNTY...

AT 914 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTH OF CANYON MOVING SOUTHEAST AT 10
MPH.

THE STORM HAS A HISTORY OF SEVERE HAIL...BUT THE INTENSITY APPEARS
TO BE DECREASING. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH
ARE STILL POSSIBLE WITH THIS STORM.

KRAMAR
Local storm report, Jun 19, 8:21 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
921 PM CDT TUE JUN 19 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0908 PM     HAIL             PANHANDLE               35.35N 101.38W
06/19/2007  E1.00 INCH       CARSON             TX   LAW ENFORCEMENT

            HAIL ENDED 910 PM

&&

CORRECTED REMARKS

SD

The radar

The Dodge City radar (KDDC), 134 km away, was scanning. The volume nearest the first event began at 02:25 UTC.

Open the radar archive at this moment

Event by event

8 hail, 5 thunderstorm wind, 1 tornado. Local standard time, as filed.

Hail, Texas

When
June 19, 8:26 PM CST
Where
Texas County, 1.38 mi S of Tyrone
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
36.930, -101.070

Reported south of the town of Tyrone Oklahoma along U.S. Highway 54.

Thunderstorm Wind, Texas

When
June 19, 8:35 PM CST
Where
Texas County, 0.89 mi SW of Hooker
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
36.861, -101.231

Measured at the Hooker Oklahoma Mesonet located one mile west of the town of Hooker Oklahoma.

Hail, Texas

When
June 19, 8:36 PM CST
Where
Texas County, 1.38 mi N of Tyrone
Measured
2.5 in hail
Reported by
Amateur Radio
Coordinates
36.970, -101.070

Tornado, Texas

When
June 19, 8:38 PM CST to 8:45 PM CST
Where
Texas County, 1 mi NNE of Baker to 2 mi ESE of Baker
Rating
EF0
Path length
2.24 mi
Path width
50 yd
Reported by
Emergency Manager
Coordinates
36.883, -101.013

The tornado developed one mile north northeast of the town of Baker Oklahoma at 2038 CST and then traveled southeast for about two miles before dissipating two miles east southeast of Baker at 2045 CST. The tornado remained over open country and the path length and path width were estimated. No damage or injuries were reported.

Thunderstorm Wind, Texas

When
June 19, 8:48 PM CST
Where
Texas County, 0.69 mi N of Guymon Arpt
Measured
60 kt (69 mph) measured gust
Reported by
ASOS
Coordinates
36.690, -101.520

Measured at the Guymon Oklahoma ASOS located two miles west of Guymon Oklahoma.

Thunderstorm Wind, Texas

When
June 19, 8:50 PM CST
Where
Texas County, 0.69 mi N of Guymon Arpt
Measured
60 kt (69 mph) measured gust
Reported by
ASOS
Coordinates
36.690, -101.520

Measured at the Guymon Oklahoma Mesonet located two miles west of Guymon Oklahoma.

Hail, Texas

When
June 19, 8:59 PM CST
Where
Texas County, Adams
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
36.750, -101.080

Hail, Beaver

When
June 19, 9:00 PM CST
Where
Beaver County, 1.11 mi E of Elmwood
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
36.620, -100.500

Thunderstorm Wind, Beaver

When
June 19, 9:00 PM CST
Where
Beaver County, 1.11 mi E of Elmwood
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
36.620, -100.500

Tree limbs were reported broken in the strong winds. The limbs were at least six inches in diameter.

Thunderstorm Wind, Texas

When
June 19, 9:05 PM CST
Where
Texas County, 2.17 mi SW of Hardesty Optima Arpt
Measured
75 kt (86 mph) measured gust
Reported by
Emergency Manager
Coordinates
36.610, -101.160

Hail, Texas

When
June 19, 9:09 PM CST
Where
Texas County, 8.44 mi E of Hardesty Optima Arpt
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
36.610, -100.980

Hail, Beaver

When
June 19, 9:20 PM CST
Where
Beaver County, 7.69 mi S of Elmwood
Measured
1.25 in hail
Reported by
Fire Department/Rescue
Coordinates
36.510, -100.540

Reported on the Texas and Oklahoma state line.

Hail, Texas

When
June 19, 9:20 PM CST
Where
Texas County, 7.01 mi S of Hough
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
36.770, -101.590

Hail, Texas

When
June 19, 10:12 PM CST
Where
Texas County, Eva
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
36.800, -101.900

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2007Every state in 2007This day in weather historyThe tornado archive for Oklahoma, 2007Warnings in Oklahoma, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 41076, 41086, 41077, 41084, 41087, 41088, 41078, 41079, 41085, 41089, 41080, 41081, 41082, 41083.